MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 50MM

ENCORE MEDICAL L.P. DJO SURGICAL; EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 50MM
Catalog Number 940-02-50E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
It was reported that the patient has an empower dual mobility hip implant.The surgery was in 2023 and revised in 2024 due to high levels of cobalt and chromium.The implant had eroded.
 
Additional Manufacturer Narrative
The agent reported "(received this message from the "contact us" section of our website.From patient: my story is not a good one.I had an empower dual mobility hip implant.The surgery was in 2023 and revised in 2024 due to high levels of cobalt and chromium.The implant had eroded.How could this happen in 10 months! how is this acceptable? i didn't know i had an implant with metal on metal until i had metal poisoning.I wonder what i paid exactly for this piece of junk to be implanted into my body.Unfortunately, it's a newer implant so not alot of people have discovered they have this type of implant in their bodies.Female)".The previous surgery and the surgery detailed in this event occurred approximately 1 year apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for examination.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.No further action is deemed necessary.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The root cause of this complaint was a revision surgery due to high levels of cobalt and chromium the implant had eroded.No information was submitted regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.

Brand Name
DJO SURGICAL
Common Device Name
EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 50MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd.
austin, TX 78758
MDR Report Key21440573
Report Number1644408-2025-00168
Device Sequence Number4526878
Product Code LPH
UDI-Device Identifier00190446311553
UDI-Public00190446311553
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number940-02-50E
Device Lot Number799Z1259
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date02/22/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-283 LOT: 859B1214.; 951-01-40E LOT: 2216A1073.; 952-28-40E LOT: 2224A1084.
Outcome Attributed to Adverse Event Other;
Patient SexFemale